Metform

Metform Overdosage

metformin

Manufacturer:

Flamingo

Distributor:

Trumed

Marketer:

Hexagon Pharma
Full Prescribing Info
Overdosage
Symptoms: Hypoglycemia is not normally a problem encountered with metformin when used alone. In combination therapy with a sulfonylurea or insulin with alcohol, hypoglycemia can occur. In excessive dosage particularly, if there is a possibility of accumulation, lactic acidosis should be suspected. Some of the signs and symptoms suggestive of this condition are nausea, diarrhea, abdominal pain and dyspnea.
Treatment: Intensive supportive therapy is recommended which should be particularly directed at correcting fluid loss and metabolic disturbance. The most effective method to remove lactate and metformin is hemodialysis.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in